Alert archive / Ohio / Wind Advisories in 2015
Wind Advisory 2, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Apr 21, 2015, 4:06 AM EDT for Brooke County, Hancock County, Ohio County, West Virginia; 8 counties in Pennsylvania; 9 counties in Ohio. It took effect at Apr 21, 2015, 11:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2015, 4:06 AM EDT (08:06 UTC)
- In effect from
- Apr 21, 2015, 11:00 AM EDT
- Expired
- Apr 21, 2015, 6:30 PM EDT
- In force
- 8 hr
- Issued by
- NWS Pittsburgh, PA
Counties Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Muskingum County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Lawrence County, PA, Mercer County, PA, Washington County, PA, Westmoreland County, PA, Brooke County, WV, Hancock County, WV, Ohio County, WV
The radar
The Pittsburgh radar (KPBZ), 39 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 8.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -94 m²/s²
- 0-3 km storm-relative helicity
- -57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
148 WWUS71 KPBZ 210806 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 406 AM EDT TUE APR 21 2015 ...STRONG WINDS EXPECTED TODAY WITH GUSTS UP TO 50 MPH POSSIBLE... OHZ039>041-048>050-057>059-PAZ007-013-014-020>022-029-073- WVZ001>003-211800- /O.NEW.KPBZ.WI.Y.0002.150421T1500Z-150421T2300Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-MERCER-LAWRENCE-BUTLER-BEAVER- ALLEGHENY-ARMSTRONG-WASHINGTON-WESTMORELAND-HANCOCK-BROOKE-OHIO- INCLUDING THE CITIES OF...NEW PHILADELPHIA...CARROLLTON...SALEM... COSHOCTON...CADIZ...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... ST. CLAIRSVILLE...GROVE CITY...NEW CASTLE...BUTLER...BEAVER... PITTSBURGH METRO AREA...KITTANNING...WASHINGTON...GREENSBURG... LATROBE...WEIRTON...BETHANY...WHEELING 406 AM EDT TUE APR 21 2015 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING. * WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 50 MPH. * PERIOD OF STRONGEST WINDS...NOON THROUGH 400 PM. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE EXPECTED. SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE HIGHEST GUSTS. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
896 WWUS71 KPBZ 211753 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 153 PM EDT TUE APR 21 2015 OHZ039>041-048>050-057>059-PAZ007-013-014-020>022-029-073- WVZ001>003-212300- /O.CON.KPBZ.WI.Y.0002.000000T0000Z-150421T2300Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-MERCER-LAWRENCE-BUTLER-BEAVER- ALLEGHENY-ARMSTRONG-WASHINGTON-WESTMORELAND-HANCOCK-BROOKE-OHIO- INCLUDING THE CITIES OF...NEW PHILADELPHIA...CARROLLTON...SALEM... COSHOCTON...CADIZ...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... ST. CLAIRSVILLE...GROVE CITY...NEW CASTLE...BUTLER...BEAVER... PITTSBURGH METRO AREA...KITTANNING...WASHINGTON...GREENSBURG... LATROBE...WEIRTON...BETHANY...WHEELING 153 PM EDT TUE APR 21 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 50 MPH. * PERIOD OF STRONGEST WINDS...THROUGH 400 PM. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE EXPECTED. SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE HIGHEST GUSTS. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
611 WWUS71 KPBZ 212230 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 630 PM EDT TUE APR 21 2015 OHZ039>041-048>050-057>059-PAZ007-013-014-020>022-029-073- WVZ001>003-212330- /O.CAN.KPBZ.WI.Y.0002.000000T0000Z-150421T2300Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-MERCER-LAWRENCE-BUTLER-BEAVER- ALLEGHENY-ARMSTRONG-WASHINGTON-WESTMORELAND-HANCOCK-BROOKE-OHIO- INCLUDING THE CITIES OF...NEW PHILADELPHIA...CARROLLTON...SALEM... COSHOCTON...CADIZ...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... ST. CLAIRSVILLE...GROVE CITY...NEW CASTLE...BUTLER...BEAVER... PITTSBURGH METRO AREA...KITTANNING...WASHINGTON...GREENSBURG... LATROBE...WEIRTON...BETHANY...WHEELING 630 PM EDT TUE APR 21 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND ADVISORY. WINDS WILL CONTINUE TO DIMINISH THIS EVENING. $$ 07
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Apr 21, 12:47 AM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, Apr 21, 12:47 AM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1247 AM EDT TUE APR 21 2015 .SYNOPSIS... SHOWERS WILL DIMINISH OVERNIGHT AS A COLD FRONT SWINGS EAST OF THE RIDGES. UNSEASONABLY COOL TEMPERATURES CAN BE EXPECTED THE REMAINDER OF THE WEEK. && .NEAR TERM /THROUGH TODAY/... QUICK UPDATE TO LOWER PRECIPITATION CHANCES BEHIND THE FRONT BASED ON LATEST OBSERVATIONS AND GUIDANCE. PREVIOUS DISCUSSION FOLLOWS. WIND SHIFT HAS REACHED THE RIDGES AND TEMPERATURES HAVE DROPPED OFF NICELY THIS EVENING. COLD FRONT WILL CONTINUE TO PUSH EAST WITH MUCH COOLER AIR WORKING IN OVERNIGHT. POPS MAY STILL BE OVERDONE FOR LATER TONIGHT BUT SCT SHOWERS STILL LINGERING BACK ACROSS SOUTHEAST OHIO AND NRN WEST VIRGINIA...AND MAY BE ABLE TO HOLD TOGETHER AS UPPER LEVEL SHORTWAVE PASSES. TEMPERATURES AND WINDS APPEAR ON TRACK WITH NO CHANGES. AN UPPER-LEVEL LOW WILL PIN-WHEEL INTO THE NORTHERN GREAT LAKES TUESDAY...SETTING UP A BROAD TROF OVER THE AREA THAT WILL INCLUDE SEVERAL WEAK DISTURBANCES CYCLING THROUGH. THE FIRST SUCH DISTURBANCE WILL BRING THE CHANCE OF RAIN SHOWERS BACK TO THE AREA TUESDAY EVENING. WITH THE BROAD TROF OVERHEAD...WINDY CLOUDY AND COOL CONDITIONS WILL EXIST TUESDAY. && .SHORT TERM /TONIGHT THROUGH THURSDAY/... THE LONG WAVE PATTERN LOOKS TO FULL TRANSITION INTO TROUGHING OVER OUR REGION ON TUESDAY NIGHT. MODEL GUIDANCE HAS BEEN HINTING AT THIS FOR ABOUT A WEEK IN THIS INTERLUDE...AND IT LOOKS TO COME TO FULL FRUITION BY THIS TIME. AS OUR REGION SITS IN THE BASE OF THE LONG WAVE TROUGH...WITH THE MAIN JET AXIS TO OUR SOUTH...THIS WILL RESULT IN TEMPERATURES DROPPING SIGNIFICANTLY FROM OUR RECENT WARM PERIOD...AS WELL AS WITH A FEW VERY FAST MOVING SYSTEMS AFFECTING THE AREA THROUGH THE SHORT TERM. AS THESE SYSTEMS WILL BE EMBEDDED IN HIGH SPEED UPPER FLOW...THEIR TIMELINESS IS A BIT MORE DIFFICULT TO PIN DOWN. ADDITIONALLY...AS LAYER TEMPERATURES FALL PROGRESSIVELY AS TROUGHING BECOMES MORE DEEPLY ENTRENCHED...BOTH LOW LEVEL STABILITY AND THE FREEZING LEVEL START TO FALL. THIS MEANS PREDICTING DRY WEATHER BECOMES MORE TENUOUS...AS DO SUNNY SKIES...AND EVEN PRECIPITATION TYPES START TO BECOME QUESTIONABLE AT TIMES. ALL THAT SAID...THE MODEL CONSENSUS FAVORS THE STRONGEST SHORT WAVE PASSAGE FOR WEDNESDAY AFTERNOON. POPS WERE ADJUSTED TO LIKELY FOR THE BULK OF THE AREA FOR THIS TIME FRAME. HOWEVER...GIVEN THE SPEED OF THE MID-LEVEL FLOW...IT WILL LIKELY EXIT BY WEDNESDAY NIGHT...WITH JUST INSTABILITY DRIVEN SHOWERS REMAINING UNDER THE MID-LEVEL COLD POOL ACROSS THE NORTH...AS WELL AS A FEW UPSLOPE SHOWERS. BUFKIT SOUNDINGS SUGGEST THAT BY WEDNESDAY NIGHT...A FEW OF THESE COULD TRANSITION TO SNOW SHOWERS WITH BOUNDARY LAYER COOLING AND A VASTLY DECREASED MELTING DEPTH IN THE LOWEST LAYERS. THIS WINDOW FOR THIS WILL BE SHORT AS MOISTURE PEELS EASTWARD RATHER RAPIDLY AND THE JET CORE SHIFTS TOWARD THE ATLANTIC SEABOARD BY THE END OF THE SHORT TERM. THIS PLACES US IN THE LEFT ENTRANCE REGION OF THE UPPER JET STREAK...WHICH WOULD BECOME DECREASINGLY FAVORABLE FOR ANY ORGANIZED PRECIPITATION DEVELOPMENT. THE FORECAST WAS THUS MAINTAINED DRY INTO THE LATTER HALF OF THE WORK WEEK. WHILE THE WET WEATHER WILL LIKELY BE CURTAIL BY THE LATTER HALF OF THE WEEK...CYCLONIC FLOW THROUGH THE ATMOSPHERE WILL REINFCORCE COLDER TEMPERATURES AT THE SURFACE. MODEL CONSENSUS 850 HPA TEMPERATURES FAIL TO RISE ABOVE 0C AFTER WEDNESDAY MORNING THROUGH THE REMAINDER OF THE SHORT TERM. BECAUSE OF THIS...HIGHS WILL LIKELY STRUGGLE MIGHTILY TO REACH 50F THE REST OF THE WEEK. ADDITIONALLY...OVERNIGHT LOWS WILL FLIRT WITH OR DROP BELOW FREEZING SEVERAL TIMES. THIS WILL SEEM COLD...BUT IT IS IN NO WAY ABNORMAL AS THE GROWING SEASON CLIMATOLOGICALLY DOES NOT START UNTIL MAY FOR ANY OF OUR FORECAST AREA. THUS...WE ARE STILL QUITE A BIT FROM THE START OF THE FROST/FREEZE PROGRAM FOR THE YEAR. FRIES && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... SOME ISOLATED SHOWERS WILL REMAIN THURSDAY MORNING...BUT WILL DIMINISH THROUGH THE DAY. GFS/ECMWF GENERALLY SHOW ONE SYSTEM IN THE REGION THROUGH THE EXTENDED FORECAST...BUT THE ECMWF IS SLOWER WITH THE SYSTEM AND ALSO MUCH FARTHER TO THE SOUTH. CONSIDERING ENSEMBLES SHOW GOOD SUPPORT FOR THE EUROPEAN SOLUTION...HAVE REMOVED THE LOW POPS THAT WERE IN THE FORECAST OVER THE WEEKEND. HOWEVER...MODELS DO SHOW AGREEMENT ON BROAD UPPER LEVEL LOW ACROSS NORTHEASTERN NORTH AMERICA...AND THIS WILL KEEP TEMPERATURES 5-10 DEGREES BELOW NORMAL THROUGH THE PERIOD. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... A COLD FRONT WAS EXITING THE AREA INTO CENTRAL PA...THOUGH SOME POST FRONTAL SHOWERS WILL REMAIN POSSIBLE THROUGH THIS EVENING. OTHERWISE...VFR STRATOCU IS EXPECTED THROUGH TUESDAY. A BROAD UPPER TROUGH IS EXPECTED TO SET UP ACROSS THE GREAT LAKES TUESDAY...AND COULD BRING SCATTERED SHOWERS FOR AREAS FROM PIT NORTH. INCLUDED A VCSH MENTION IN THE TAFS FOR THIS. IN ADDITION...WEST WINDS COULD GUSTS TO AROUND 30 KT TUESDAY WITH A TIGHT PRESSURE GRADIENT REMAINING. .OUTLOOK.../TUESDAY NIGHT THROUGH SATURDAY/... PERIODIC RESTRICTIONS A ARE POSSIBLE MUCH OF THE PERIOD MAINLY NORTH OF PIT AS THE UPPER TROUGH PERSISTS OVER THE GREAT LAKES. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Apr 20, 7:46 PM EDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 746 PM EDT MON APR 20 2015 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-220000- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 746 PM EDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Wind Advisories in Ohio, 2015Wind Advisories in Pennsylvania, 2015Wind Advisories in West Virginia, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.